pgf54 wrote:I think from my experience the niacin caused some dehydration, so perhaps this also came into play with the depleted blood volume.?
I only took a very small dose 40mg and had pronounced flush which i was expecting, every hair in my beard pricked, as the redness moved down. That was ok but i still got a flush with 60mg and 100mg , well i awoke with my tongue almost stuck to the side of my mouth it was so dry, and i needed to get up in the night to try and drink...........
I increased fluids but it still had the same pronounced dehydrating effect on me , so i ceased it, as i didnt feel it could be doing my body any good, and all this at 100mg, whereas some people take huge doses.
Ps George i wonder if the person who gets your blood will have a niacin flush , lol
I really haven't experienced dehydration in ~4 months of my 1g/day dose.
From reading about it, the flush doesn't get larger with larger doses. It also diminishes with continued use, though will return if you start/stop the use.
Also, since niacin is a water soluble vitamin, it gets urinated out pretty quickly. My donation was ~23 hours after the previous dose, so unlikely hahaha.
This book author was one of the first investigators and used it treating cholesterol in patients for 45 years http://www.amazon.com/Cholesterol-Control-Without-William-Parsons/dp/0966256875
. It is a good reference.